Jump to content
CrazyBoards.org

do the pdocs just expect us to put up with akathisia and TD?!?! LOL


Recommended Posts

just wanted to vent about this. once i started abilify and about two days later i couldnt sit still. yes AKATHISIA. sooo extreme. i didnt feel comfortable sitting,standing lying down. i COULDNT sleep AT ALL. i went to my pdoc and complained and he said "i will give you some PRN." then i said "whats PRN?" coz at the time i didnt know much about meds and then he said "you can take valium when needed." WTF WHEN NEEDED???? omg he KNEW that i couldnt sleep and i was pacing ALLL dayyy long. now when i look back at it he should of given me COGENTIN but he didnt. he just expected me to put up with it!! so what for the REST OF MY LIFE on ABILIFY i COULDNT SIT STILL!!?!??!?!? i begged for him to get me of it. in the end he did. i shouldnt have to BEG him to get me off it. he should of used his common sense and stopped it...

another thing i want to vent about after i tried ALL the atypicals the pdoc put me on haloperidol i asked him "what happens if i get TD coz td is a high risk with old antipsychotics anyway he said "well if you want to stop the voices" oh so what if i get tics in my face for the rest of my life i should just learn to live with it? and weird facial movements?? be made fun of by other people and look like a retard? thank god for the atypicals. i feel so sorry for those schizophrenics before the atypicals came out. putting up with horrible side effects...

Link to comment
Share on other sites

The older AP's are perfectly good drugs which have been useful for over 50 years. They do NOT have a "high" rate of TD, though it is higher than most of the AAP's.

Of course, if you are the guy who gets TD, the percentages aren't much consolation. Still, don't dismiss a whole class, on one response. You still have to try each med and see how your body reacts.

a.m.

Link to comment
Share on other sites

I'm sorry you feel your doctor is insensitive. Is this something you've talked to him about (in a calm manner)? Something like, "I feel this is invalidating."

Also, I agree with notfred. There are a lot of docs that are sensitive to the things you are concerned about. My last doc adjusted my Abilify dose because of akathisia, and it worked just fine. He had always been sensitive to the side effects I was experiencing. (Not that my new one isn't - just haven't run into it yet)

Sometimes we do have to weigh the benefits with the risks. TD is one of those risks. Sucks, but it is a small risk and can be treatable.

Link to comment
Share on other sites

just wanted to vent about this. once i started abilify and about two days later i couldnt sit still. yes AKATHISIA. sooo extreme. i didnt feel comfortable sitting,standing lying down. i COULDNT sleep AT ALL. i went to my pdoc and complained and he said "i will give you some PRN." then i said "whats PRN?" coz at the time i didnt know much about meds and then he said "you can take valium when needed." WTF WHEN NEEDED???? omg he KNEW that i couldnt sleep and i was pacing ALLL dayyy long. now when i look back at it he should of given me COGENTIN but he didnt. he just expected me to put up with it!! so what for the REST OF MY LIFE on ABILIFY i COULDNT SIT STILL!!?!??!?!? i begged for him to get me of it. in the end he did. i shouldnt have to BEG him to get me off it. he should of used his common sense and stopped it...

another thing i want to vent about after i tried ALL the atypicals the pdoc put me on haloperidol i asked him "what happens if i get TD coz td is a high risk with old antipsychotics anyway he said "well if you want to stop the voices" oh so what if i get tics in my face for the rest of my life i should just learn to live with it? and weird facial movements?? be made fun of by other people and look like a retard? thank god for the atypicals. i feel so sorry for those schizophrenics before the atypicals came out. putting up with horrible side effects...

Halidol is pretty heavy in terms of TD, akathisia, of what i hear from it and other people's expiereinces. but trilafon(perphenazine) is not half bad -going by what i experience and an article. i find it even preferable to some of the newer atypicals in terms of weight gain. i do take artane with it. abd as much as it was a grind to come up with this information, instead of just assuming everyone has read this study before here it is

I also tihnk when i don't capitalize my sentences i look like a sloppy idiot spewing crap on crazyboards. but again i guess when your too lazy to reach for the shift key i guess that's pretty lame

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...